# SDR 2006UALA00280

- Difficulty date: February 12, 2006
- Submitted: February 21, 2006
- Operation: Air carrier
- Aircraft: N796UA
- Make and model: Boeing 777222
- Aircraft serial: 26931
- Aircraft time: 35,627 hours, 5,374 cycles
- Engine: Pwa PW4090
- System (JASC): 3610 · Pneumatic Distribution System
- Part: Precooler
- Condition: Damaged
- Location: Rt Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT ENGINE PNEUMATIC STRUT PRECOOLER HAS A 5 INCH BY 1-4 INCH GAP AT BOTTOM LEFT SIDE.  REPLACED RIGHT ENGINE PRECOOLER.  OP CHECKS OK.  THE DAMAGE FOUND WAS TYPICAL FOR THIS UNIT.  THE CYCLING OF THE HPSOV AND THE ASSOCIATED PRESSURE SPIKES CAUSE FATIGUE CRACKING IN THE PRECOOLER HOT SECTION.   A RECENT ASCPC S/W REVISION ADDRESSED THE PROBLEM.  UNITED HAS ACCOMPLISHED ALL AIRCRAFT.  ALSO, UNITED IS ACCOMPLISHING A SIDE PLATE STRENGTHENING MODIFICATION.  THIS AIRCRAFT WAS SCHEDULED FOR THE MOD BUT THE FAILURE PREEMPTED IT.
